Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2013, 5:17 PM CDT for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 5:17 PM CDT (22:17 UTC)
- Expired
- Apr 10, 2013, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:25 PM CDT | HAIL 0.88 | 7 S Bland, MO | DIME TO NICKEL SIZED HAIL. |
| Apr 10, 5:25 PM CDT | HAIL 0.88 | Bland, MO | DIME TO NICKEL SIZED HAIL. |
| Apr 10, 5:38 PM CDT | HAIL 0.7 | 8 W Oak Hill, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS53 KLSX 102217
SVRLSX
MOC055-071-073-102300-
/O.NEW.KLSX.SV.W.0019.130410T2217Z-130410T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
ST. JAMES...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OWENSVILLE...BLAND...OAK HILL...CANAAN AND JAPAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3829 9164 3835 9165 3844 9160 3827 9126
3802 9153 3803 9153 3815 9153 3815 9164
3816 9165 3828 9165
TIME...MOT...LOC 2217Z 213DEG 31KT 3812 9165
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY1 follow-up statement
073
WWUS53 KLSX 102252
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT WED APR 10 2013
MOC055-071-073-102302-
/O.EXP.KLSX.SV.W.0019.000000T0000Z-130410T2300Z/
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
552 PM CDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR GASCONADE...SOUTHWESTERN
FRANKLIN AND NORTHWESTERN CRAWFORD COUNTIES WILL EXPIRE AT 600 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF NORTHERN GASCONADE COUNTY.
LAT...LON 3829 9164 3835 9165 3844 9160 3827 9126
3802 9153 3803 9153 3815 9153 3815 9164
3816 9165 3828 9165
TIME...MOT...LOC 2252Z 213DEG 31KT 3837 9144
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:06 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 10, 4:06 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT WED APR 10 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 405 PM CDT WED APR 10 2013 EVENT ONGOING WITH SURFACE LOW JUST SOUTHWEST OF STL METRO AREA AS OF 20Z...WITH ATTENDANT COLD FRONT EXTENDING FROM SURFACE LOW TO THE SOUTH SOUTHWEST. WARM FRONT EXTENDS FROM SURFACE LOW TO THE EAST ALONG I-70 CORRIDOR. IN WARM SECTOR IN BETWEEN THE FRONTS...PLENTY OF LOW LEVEL MOISTURE WITH DEWPTS IN THE UPPER 50S TO LOW 60S...CAPES IN EXCESS OF 2000 J/KG AND DECENT LOW LEVEL SHEAR. SO TORNADO WATCH REMAINS IN EFFECT UNTIL 02Z THU...FOR PORTIONS OF EAST CENTRAL/SOUTHEAST MO AND SOUTHERN IL. ALSO HAVE SOME POST FRONTAL ACTIVITY OVER WESTERN HALF OF MO. OVERALL...STILL SEEING POCKETS OF LOCALLY HEAVY RAINFALL AS WELL...SO WILL KEEP MENTION IN ZONES THROUGH THIS EVENING. ALL OF THIS ACTIVITY TO SLOWLY SHIFT TO THE EAST AND NORTHEAST THIS EVENING...BEFORE TAPERING OFF FROM WEST TO EAST. COLDER AIR TO FILTER IN BEHIND THIS SYSTEM...SO WILL SEE LOWS IN THE UPPER 30S FAR WEST TO THE LOW 50S FAR EAST BY DAYBREAK. BYRD .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 405 PM CDT WED APR 10 2013 EVEN THOUGH PCPN WILL BE ONGOING FAR EASTERN PORTIONS OF FORECAST AREA THURSDAY MORNING...WRAP AROUND CLOUDS AND PCPN TO MOVE BACK INTO NORTHERN PORTIONS OF FORECAST AREA...BEFORE FINALLY TAPERING OFF ONCE AGAIN BY LATE THURSDAY AFTERNOON. LITTLE IN THE WAY OF WARMING EXPECTED AS CAA CONTINUES TO FILTER INTO THE REGION. HIGHS WILL BE BELOW NORMAL IN THE MID 40S TO MID 50S. OVERNIGHT LOWS THURSDAY NIGHT WILL BE IN THE 30S. SURFACE RIDGE TO SLOWLY BUILD IN DURING THE DAY ON FRIDAY...BUT CLOUDS WILL BE SLOW TO CLEAR OUT. THIS IN CONJUNCTION WITH BREEZY WEST TO NORTHWEST WINDS GUSTING TO NEAR 25 MPH AT TIMES...WILL KEEP TEMPS FROM WARMING UP MUCH...WITH HIGHS IN THE MID 40S TO MID 50S ONCE AGAIN. WINDS TO DIMINISH FRIDAY EVENING WITH SKIES CLEARING OUT. LOWS WILL BE IN THE UPPER 20S FAR NORTH TO THE MID 30S FAR SOUTH. SURFACE RIDGE TO REMAIN OVERHEAD ON SATURDAY...THEN SLIDE OFF TO THE EAST BY SUNDAY. BELOW NORMAL TEMPERATURES IN THE MID TO UPPER 50S ON SATURDAY TO MODERATE...WARMING BACK UP INTO THE UPPER 60S TO LOW 70S BY SUNDAY. IN THE MEANTIME...NEXT WEATHER SYSTEM TO MOVE INTO THE REGION WITH CHANCES OF PCPN BEGINNING SATURDAY NIGHT OVER NORTHERN MO AND PERSISTING THROUGH THE REST OF THE EXTENDED PERIOD. EXTENDED MODELS HAVING TROUBLE PINNING DOWN TIMING AND COVERAGE OF ACTIVITY...SO JUST KEPT CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH NEXT WEDNESDAY. HIGH TEMPERATURES TO REMAIN MILD IN THE 60S/70S WITH LOWS EACH NIGHT IN THE 40S/50S. BYRD && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1240 PM CDT WED APR 10 2013 PLENTY OF AVIATION CONCERNS OVER THE NEXT 24 HOURS DUE TO SHOWERS AND THUNDERSTORMS AS WELL AS LOW CEILINGS. IFR CEILINGS AROUND 500 FEET HAVE ALREADY BECOME PREVALENT AT KCOU AND KUIN ALONG WITH LIGHT-MODERATE RAIN AND EMBEDDED THUNDERSTORMS BEHIND THE COLD FRONT. SEE NO REASON WHY THESE AFOREMENTIONED CEILINGS WOULD IMPROVE LOOKING SO PREVAILED IFR CEILINGS UNTIL TOMORROW MORNING WHEN CONDITIONS SHOULD FINALLY IMPROVE AS SFC LOW DEPARTS TO THE NORTH AND EAST. FOR THE METRO TAFS...AREA IS STILL IN THE WARM SECTOR AHEAD OF THE COLD FRONT WITH ISOLATED SHOWERS/STORMS POSSIBLE THROUGH LATE THIS AFTERNOON BEFORE MAIN PUSH OF SHOWERS AND STORMS MOVES THROUGH THIS EVENING. SOME OF THESE STORMS STILL HAVE THE POSSIBILITY OF BEING STRONG TO SEVERE ALTHOUGH HIGHER LIKELIHOOD OF SEVERE STORMS WILL PROBABLY JUST TO THE SOUTHEAST OF METRO TAF SITES WHERE BETTER INSTABILITY RESIDES. CEILINGS SHOULD LOWER IN THE WAKE OF THE HEAVIER SHOWERS AND STORMS WITH LIGHT RAIN CONTINUING EARLY TOMORROW MORNING. SPECIFICS FOR KSTL... METROPOLITAN ST. LOUIS IS STILL IN THE WARM SECTOR AHEAD OF THE COLD FRONT WITH ISOLATED SHOWERS/STORMS POSSIBLE THROUGH LATE THIS AFTERNOON BEFORE MAIN PUSH OF SHOWERS AND STORMS MOVES THROUGH THIS EVENING. SOME OF THESE STORMS STILL HAVE THE POSSIBILITY OF BEING STRONG TO SEVERE ALTHOUGH HIGHER LIKELIHOOD OF SEVERE STORMS WILL PROBABLY JUST TO THE SOUTHEAST OF ST. LOUIS WHERE BETTER INSTABILITY RESIDES. CEILINGS SHOULD LOWER IN THE WAKE OF THE HEAVIER SHOWERS AND STORMS WITH LIGHT RAIN CONTINUING EARLY TOMORROW MORNING. CEILINGS ARE THEN FORECAST TO RISE INTO THE MVFR CATEGORY BY MID AFTERNOON. GOSSELIN && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 10, 4:15 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT WED APR 10 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. BYRD
In the hours before
Local storm report, Apr 10, 4:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL BRIGHTON 39.04N 90.14W
04/10/2013 E0.75 INCH MACOUPIN IL TRAINED SPOTTER
PEA TO PENNY-SIZE HAIL.
&&
FUCHSLocal storm report, Apr 10, 4:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 5 SE LINN 38.43N 91.78W
04/10/2013 M0.75 INCH OSAGE MO TRAINED SPOTTER
&&
DYELocal storm report, Apr 10, 4:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FUNNEL CLOUD ASHLEY 38.33N 89.19W
04/10/2013 WASHINGTON IL AMATEUR RADIO
HIGHWAY 15 NEAR ASHLEY MOVING NORTHEAST.
&&
FUCHSLocal storm report, Apr 10, 4:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL CARLINVILLE 39.28N 89.88W
04/10/2013 E1.00 INCH MACOUPIN IL AMATEUR RADIO
HAIL INCREASING IN SIZE AT THE TIME OF REPORT.
&&
FUCHSLocal storm report, Apr 10, 4:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL CARLINVILLE 39.28N 89.88W
04/10/2013 M0.50 INCH MACOUPIN IL TRAINED SPOTTER
&&
DYELocal storm report, Apr 10, 5:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 S KELL 38.48N 88.90W
04/10/2013 E1.25 INCH MARION IL TRAINED SPOTTER
STILL HAILING.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 47 min |
| Apr 10, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 45 min |
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 27 min |
| Apr 10, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 39 min |
| Apr 10, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 47 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 49 min |
| Apr 10, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Monroe and 2 more | 48 min |
| Apr 10, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 44 min |
| Apr 10, 6:51 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 6 hr |
| Apr 10, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Lincoln, Montgomery, Warren | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.